Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 67, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2025, 3:41 PM EDT for Warren County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2025, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 5, 2025, 4:30 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 5, 3:05 PM EDT, 36 minutes before
Area Forecast Discussion National Weather Service State College PA 305 PM EDT Thu Jun 5 2025 .SYNOPSIS... * Periods of rain showers and scattered thunderstorms are expected this afternoon through the first full weekend of June * Unsettled weather pattern continues into early next week with additional rounds of showers and temperatures trending near to slightly below the seasonal average && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... We experienced a milder start this morning with sunrise temps in the 55-65F range or +2 and +10 degrees warmer vs. yesterday. Late morning Vis sat loop shows the convective temp being reached over the past hour across the higher terrain of northern and western PA, while an area of alto cu clouds and lower PWAT air covering much of Scent PA and the Middle Susq Valley has acted to negate any cu so far across that part of the CWA. some sct mid/high clouds tracking from SW to NE and patchy fog in the central and eastern valleys. Corridor of notably higher PWs 1.2-1.5" (or +1-2 sigma anomaly- wise) will accompany a weak cold front from the Southern shore of Lake Erie into the northwest half of CPA this afternoon. Hires model consensus indicates that locally robust and relatively slow moving convection will readily develop along this corridor between 2-8PM and pose a marginal risk for isolated heavy downpours (WPC D1 ERO) and strong/severe wind gusts (SPC D1 SWO). Some showers linger into tonight, but the overall coverage should decrease into early Friday morning. Very warm again today with a mix of clouds/sun and max temps in the 80-90F range or +10-15 degrees above the historical average in most places. Tonight will be on the muggy/humid side with areas of fog/low stratus and min temps 60-65F or +10-15 degrees above climo. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... The aforementioned cold front will be slow-moving and continue to trigger scattered showers and thunderstorms into the weekend. Short term model data shows the focus for storms will shift farther to the southeast Fri-Sat with max POPs on Friday from the Allegheny Plateau/Laurel Highlands into the central ridge and valley region -- shifting into the Susquehanna Valley on Saturday. A marginal/low risk for isolated strong/severe wind gusts and heavy downpours will exist primarily on Friday/D2. An emerging model trend with the 05/00Z cycle is for a quicker exit to the rain which affords most of CPA (particularly the NW half) a dry start to the first full weekend of June. This appears to come at a cost with another wave of rain now projected to expand across the area Sunday afternoon into Sunday night. Daytime max temps cool off to near/below normal Friday- Sunday while nighttime readings remain above early June climo. && .LONG TERM /MONDAY THROUGH THURSDAY/... Unsettled weather pattern continues into early next week with rounds of showers likely as an upper level trough pivots over the Great Lakes/Ohio Valley into the Northeast states. Temperatures are expected to be near to slightly below the seasonal average in this pattern. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... Scattered-BKN mid and high clouds will continue to stream ENE across the airspace into this afternoon. The area of initially clear skies into late this morning across the Northern and Weast-Central Mtns of PA has boosted temps to convective threshold INVOF KBFD and points east and we'll see this area of cu expand both horizontally and grow vertically through the afternoon with fairly widespread showers across the NW third of the WFO CTP airspace, with scattered to numerous TSRA and brief restrictions (mainly into the MVFR VSBY range) embedded in this area. The showers and storms will be moving generally to the east at around 15-20 kts. Otherwise and elsewhere across Central and SE PA, clouds will continue to build during the through out the day today ahead of an approaching cold front. VFR conditions should be prevailing across central PA at least until 00Z Friday. Prob30 groups will be maintained at Western airfields (KBFD, KJST and KAOO) where rain is most likely. Once the front passes there could be visibility reductions Friday morning from fog due to surface moisture at any sites that experienced precipitation. Outlook... Fri...Numerous SHRA/TSRA, esp NW. Brief reductions to MVFR and IFR in the TSRA. Sat...Showers/PM TSRA continue, gradually tapering off across NW PA late. Sun...VFR/no sig wx expected. Mon...Showers and storms, especially late across the north and west. Tue...Showers/PM TSRA && .CLIMATE... The high temperature at Altoona reached 89 degrees at 2:22pm on June 4th. This broke the record of 86 degrees set back in 1971 and 2024. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Steinbugl NEAR TERM...Lambert/Steinbugl SHORT TERM...Lambert/Steinbugl LONG TERM...Steinbugl/Gartner/NPB AVIATION...Lambert/Bowen CLIMATE...Martin
Hazardous weather outlook, Jun 5, 11:24 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1124 AM EDT Thu Jun 5 2025 PAZ026>028-034>036-050>053-056>059-063>066-061530- Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1124 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong to marginally severe thunderstorms with locally heavy rainfall and gusty winds are possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ005-006-010>012-017>019-024-025-033-037-041-042-045-046-049- 061530- McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Somerset-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- 1124 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to marginally severe thunderstorms with locally heavy rainfall and gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated strong to marginally severe thunderstorms with locally heavy rainfall and gusty winds are possible Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-061530- Warren- 1124 AM EDT Thu Jun 5 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Isolated strong to marginally severe thunderstorms with locally heavy rainfall and gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jun 5, 2:51 PM EDT, 50 minutes before
Special Weather Statement National Weather Service State College PA 251 PM EDT Thu Jun 5 2025 PAZ004>006-010-011-060000- Warren-McKean-Potter-Elk-Cameron- 251 PM EDT Thu Jun 5 2025 ...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS DEVELOPING ACROSS THE NORTHWEST MOUNTAINS OF PENNSYLVANIA THROUGH EARLY THIS EVENING ... Strong potentially severe thunderstorms will develop in advance of a slow moving cold front and impact the Northwest Mountains of the state through 9 pm. * Wind gusts up to 55 MPH. * Hail up to nickle size possible in a few locations. * Very heavy rainfall of over one inch in 30 minutes where two or more thunderstorms train across the same location. If outdoors, consider seeking shelter inside a building until the storms pass to protect yourself again occasional, dangerous cloud to ground lightning, hail and falling tree limbs from gusty winds. The storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from your National Weather Service. Lambert
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:43 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 47 min |
| Jun 5, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 37 min |
| Jun 5, 5:18 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 27 min |
| Jun 5, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 24 min |
| Jun 5, 7:20 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 40 min |
| Jun 5, 7:41 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.